Heavy Rain, Edwards
- When
- July 29, 4:45 PM CST
- Where
- Edwards County, 3.06 mi ENE of Lewis
- Reported by
- Public
- Coordinates
- 37.950, -99.200
Rainfall of 3.25 inches was reported.
Isolated thunderstorms produced heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Isolated thunderstorms produced heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 29, 1:59 PM CST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 259 PM CDT SUN JUL 29 2007 .DISCUSSION... DAYS 1-2... RAIN AND THUNDERSTORMS CHANCES TONIGHT THROUGH TUESDAY THE MAIN CHALLENGE...AND POTENTIAL FOR HEAVY RAIN MAINLY OVER EASTERN THIRD OF DDC CWA (CENTRAL AND SOUTH-CENTRAL KANSAS). AT THE TIME OF THIS WRITING...20Z...WIDELY SCATTERED THUNDERSTORMS WERE DEVELOPING NORTH OF HIGHWAY 50 FROM KALVESTA TO JETMORE TO LARNED TO HUDSON. A CONVERGENCE FINE LINE ON RADAR WAS MOVING SLOWLY SOUTH...AND EVEN SPAWNED A FEW STRONG DUST DEVILS OR WEAK LANDSPOUTS NEAR DODGE CITY...DESPITE NO STRONG UPDRAFTS ON RADAR...ONLY AGITATED CUMULUS CLOUDS. AT ANY RATE...AS THE EVENING WEARS ON...MORE STORMS SHOULD DEVELOP AS HAS BEEN THE CASE THE PAST COUPLE NIGHTS OVER NORTHWEST KANSAS. TONIGHTS ACTIVITY SHOULD BE FOCUSED OVER THE EASTERN HALF OF THE CWA...WHERE CAPE IS GREATEST AND BEST MID LEVEL FORCING EXISTS. WILL GO WITH 60-70 POPS OVER THE EASTERN CWA WITH 50 POPS OVER THE CENTRAL ZONES AND 30-40 POPS WEST. ANTICIPATING STORM/CONVECTIVE SYSTEM MOTION IS DIFFICULT AT BEST...AS H3-5 MEAN WINDS WILL BE AT OR BELOW 6 KNOTS. AN EASTWARD DRIFT IS EXPECTED. THE UPPER LEVEL WEAKNESS AND MID LEVEL MOISTURE WILL REMAIN OVER OUR AREA TOMORROW AND EVEN TUESDAY. WITH THIS BEING THE CASE...WILL HAVE 40-50 POPS IN THE FORECAST EACH PERIOD THROUGH TUESDAY OVER THE EASTERN SECTIONS OF CWA...WITH 20-30 POPS IN THE WEST. HIGH TEMPERATURES SHOULD STRUGGLE TO GET MUCH ABOVE LOWER TO MID 80S OVER THE NORTHEASTERN ZONES THE NEXT COUPLE OF DAYS AS WELL WITH QUITE A BIT OF CLOUD COVER DUE TO ABUNDANCE OF MID LEVEL MOISTURE AND CONVECTIVE DEBRIS. -UMSCHEID DAYS 3-7... IN GENERAL STILL SEEING MODELS ADVERTISING A WEAK UPPER LOW/TROF MOVING INTO THE CNTL PLAINS BY TUESDAY...THEN DROPPING SOUTH ACROSS KS INTO OK MID WEEK. FOR THE LATER PERIODS THIS STILL LOOKS LIKE THE BEST OPPORTUNITY FOR PCPN HERE IN SW KS/SC KS..ESPECIALLY GIVEN THE PERSISTENT LOW LEVEL SE MOIST FLOW PRESENT ACROSS OUR EASTERN CWA. AS A RESULT INITIAL PLAN IS TO LEAVE POPS AS IS FOR TUE-EARLY THURSDAY. THE FRONT WHICH APPEARED YESTERDAY TO MOVE SOUTH ACROSS THE CWA LATE WEEK NOW SEEMS A LITTLE LESS LIKELY. AS PREVIOUS SHIFT MENTIONED WITH MORE ZONAL FLOW DEVELOPING TOWARDS THE WEEKEND THE FRONT MAY NOT MAKE IT THIS FAR SOUTH. EVEN WITH THIS IN MIND DID NOTICE THAT THE CDC ENSEMBLE PAGE INDICATED THAT 85H TEMP ANOMALIES WERE PROGGED TO BE NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE WEEKEND PERIOD...ESPECIALLY UNDER OUR UPPER LOW IN OKLAHOMA. WILL THEREFORE KEEP TEMPS ON THE LOW SIDE OF SEASONAL NORMALS FOR THIS TIME OF YEAR DURING THE END OF THE WEEK. ALSO WITH A MORE ZONAL FLOW WOULD EXPECT LEE TOUGHING TO BEGIN TO DEVELOP OVER THE WEEKEND PERIOD. WEAK CONV ALONG THIS LEE TROUGH MAY GIVE RISE TO A FEW STORMS BY SAT EVENING SO WILL PLACE SOME SMALL POPS IN THE FAR WEST. && .AVIATION... LOW CLOUDS HAVE BEEN VERY PERSISTENT ACROSS OUR NRN CWA TODAY WITH SOME LINGERING SHOWERS CONTINUING JUST SOUTH OF THE HAYS AIRPORT. JUST SOUTH OF THIS AREA SKIES WERE MOSTLY SUNNY WITH CU BEGINNING TO DEVELOP. 925-85H FGEN REMAINS FOCUSED JUST AHEAD OF OUR CLOUD SHIELD WHICH HAS BEEN VERY VERY SLOWLY MOVING SOUTH. BETTER MOISTURE AND CAPES PER LAPS AND MSAS WERE IN OUR EASTERN CWA SO WOULD EXPECT THE BETTER CHC FOR AFTERNOON STORMS TO BE NEAR AND EAST OF DDC AND HAYS. WILL THEREFORE GO WITH VCTS IN THE DDC AND HYS BETWEEN 21 AND 00Z WITH A PREVAILING PERIODS AFTER 00Z. OVERNIGHT WILL BE MORE GENERAL IN THE TAFS AS BOTH GFS AND NAM 25H STREAMLINES PROGGED A COL OVER OUR AREA AND FURTHER EAST. WILL THEREFORE FAVOR KEEPING THE MORE PERSISTENT PCPN GOING NEAR AND EAST OF KDDC AND KHYS FOR AT LEAST THE FIRST HALF OF THE NIGHT FOLLOWED BY LOW CLOUDS DEVELOPING TOWARDS DAYBREAK. .PRELIMINARY POINT TEMPS/POPS... DDC 66 86 66 86 / 50 50 40 40 GCK 65 87 66 87 / 40 40 30 30 EHA 65 88 63 89 / 40 30 30 30 LBL 66 90 65 89 / 50 40 30 30 HYS 66 83 67 85 / 70 60 40 40 P28 69 87 69 86 / 60 50 50 50 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN25/18/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 448 AM CDT SUN JUL 29 2007 KSZ030-031-043>046-061>066-074>081-084>090-301000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 448 AM CDT SUN JUL 29 2007 /348 AM MDT SUN JUL 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. THE BEST CHANCE FOR RAINFALL WILL OCCUR TONIGHT EAST OF A SCOTT CITY TO GARDEN CITY TO LIBERAL LINE. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH WEDNESDAY. HEAVY RAIN AND LIGHTNING WILL BE THE MAIN THREATS FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
223 PM CDT SUN JUL 29 2007
KSZ064-077>079-292045-
EDWARDS-FORD-GRAY-HODGEMAN-
223 PM CDT SUN JUL 29 2007
...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS...FORD...GRAY AND
HODGEMAN COUNTIES...
STRONG DUST DEVILS OR WEAK LAND SPOUTS WILL BE POSSIBLE THROUGH 4 PM
ALONG A SURFACE BOUNDARY WHICH WILL EXTEND FROM NEAR KINSLEY TO
SPEARVILLE TO JUST NORTH OF DODGE CITY TO CHARLSTON. ANY DUST DEVIL
OR LAND SPOUTS THAT DOES DEVEOP WILL BE SHORT LIVED AND WILL LIKELY
REMAIN OVER RURAL AREAS. WIND SPEEDS OF 50 TO 60 MPH WILL BE
POSSIBLE NEAR THESE LAND SPOUTS.
LAT...LON 3800 10042 3771 10028 3769 9985 3774 9915
3800 9912 3790 9989
18SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 517 PM CDT SUN JUL 29 2007 KSZ079-292300- EDWARDS- 517 PM CDT SUN JUL 29 2007 ...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS COUNTY... AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LEWIS...MOVING NORTH AT 5 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. LAT...LON 3777 9933 3778 9903 3800 9902 3799 9932 RITTERLING
The national radar mosaic for the moment the first event began.
3 heavy rain. Local standard time, as filed.
Rainfall of 3.25 inches was reported.
Three and one half inches of rainfall was reported.
Rainfall of 4.50 inches was reported and it was still raining at the report time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51276, 51277, 51278.